MAUDE Adverse Event Report: AVANOS MEDICAL INC. TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 12 F, DSE, WET PAK; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 12 F, DSE, WET PAK; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 22716-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported "a 24-hour inline ett [endotracheal tube] suction catheter snap[ed] at the connector yesterday during a suctioning procedure.So the suction line broke off inside the ett." there was no reported injury.
 
Event or Problem Description
Additional information received 18-sep-2022 stated the device was in use for less than 72-hours.The closed suction catheter (csc) was not altered in anyway prior to reported incident occurring.The patient was intubated and required prn (as needed) suctioning.The patient was eventually extubated and discharged from the ward.
 
Additional Manufacturer Narrative
All information reasonably known as of 12-oct-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30047237, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report was returned for evaluation.The sample was received without the original packaging.No other components received.During receipt, the sample exhibited that the catheter was detached from the bushing portion.The sample was decontaminated.After decontamination, the sample was inspected and examined.The sleeve near the cone adapter portion was cut to get a closer look at the bushing and catheter disconnection.Under magnification it appeared that the catheter (proximal end) was visible of a 1.6cm and1.5cm depth markings.Also, the discoloration of the catheter tube was observed between whitish and clear colors.There was also noted some little hardened residue as well, while the bushing exhibited to have some bubbly substances in the inner portion of the component.An uneven application of bonding agent was observed.The root cause was manufacturing related.All information reasonably known as of 28-nov-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 12 F, DSE, WET PAK
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15429185
Report Number8030647-2022-00199
Device Sequence Number20715206
Product Code BSY
UDI-Device Identifier00609038989815
UDI-Public00609038989815
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model Number22716-5
Device Catalogue NumberN/A
Device Lot Number30047237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/18/2022
11/08/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/12/2022
11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown